EMAIL THIS PAGE TO A FRIEND

Przeglad lekarski

[Sodium azide poisoning--a rare reason of hospitalization in toxicological units--case report].


PMID 23243930

Abstract

Sodium azide poisonings are a rare reason for hospitalization in toxicological units. They are observed as rarely as once within a number of years per hospital. Consequently, an algorithm for the optimum procedure of treating such intoxications does not exist and, as a result, there is a need to describe every single clinical case. A female, aged 55, was directed to the toxicological unit from a county hospital after swallowing four tablets of sodium azide, 150 mg each, in the form of preservative for fresh milk samples. Two hours after the incident a gastric lavage was performed and the tableting blend was retrieved. In the clinical examination higher concentration of lactic acid, ALAT and TSH were observed. In the ECG record unspecific aberrations in the ST segment were noticed. Due to the patient's general good condition and the fact that the tableting blend had been retrieved from the gastric rinse, further use of the antidote indicated in the therapy of cyanide intoxications was abandoned. Symptomatic treatment was used along with the patient's eight-day observation. In the described case the early decontamination prevented the development of acute poisoning.

Related Materials

Product #

Image

Description

Molecular Formula

Add to Cart

08591
Sodium azide 0.1 M solution